Alert archive / California / Wind Advisories in 2024
Wind Advisory 1, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 2, 2024, 2:24 AM PST for 4 counties in California. It took effect at Jan 3, 2024, 9:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2024, 2:24 AM PST (10:24 UTC)
- In effect from
- Jan 3, 2024, 9:00 AM PST
- Expired
- Jan 4, 2024, 3:23 AM PST
- In force
- 18 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
727 WWUS76 KSGX 021024 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 224 AM PST Tue Jan 2 2024 CAZ058-022200- /O.NEW.KSGX.WI.Y.0001.240103T1800Z-240104T1200Z/ San Diego County Mountains- Including the cities of Julian and Pine Valley 224 AM PST Tue Jan 2 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM PST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...San Diego County Mountains. * WHEN...From 10 AM Wednesday to 4 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. Difficult driving for high profile vehicles along I-8. * ADDITIONAL DETAILS...Strongest winds will occur on the ridges and desert mountain slopes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ065-022200- /O.NEW.KSGX.WI.Y.0001.240103T1800Z-240104T1200Z/ San Gorgonio Pass Near Banning- 224 AM PST Tue Jan 2 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM PST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...San Gorgonio Pass Near Banning. * WHEN...From 10 AM Wednesday to 4 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. Difficult driving for high profile vehicles along I-10. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SS
6 follow-up statements
617 WWUS76 KSGX 022143 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 143 PM PST Tue Jan 2 2024 CAZ062-030630- /O.EXA.KSGX.WI.Y.0001.240103T1800Z-240104T1200Z/ San Diego County Deserts- Including the city of Borrego Springs 143 PM PST Tue Jan 2 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM PST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts to 55 mph expected. * WHERE...San Diego County Deserts. * WHEN...From 10 AM Wednesday to 4 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. There will be difficult driving for high profile vehicles along I-8. * ADDITIONAL DETAILS...Strongest winds will occur on the ridges and desert mountain slopes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ058-030630- /O.CON.KSGX.WI.Y.0001.240103T1800Z-240104T1200Z/ San Diego County Mountains- Including the cities of Julian and Pine Valley 143 PM PST Tue Jan 2 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM PST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...San Diego County Mountains. * WHEN...From 10 AM Wednesday to 4 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. There will be difficult driving for high profile vehicles along I-8. * ADDITIONAL DETAILS...Strongest winds will occur on the ridges and desert mountain slopes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ065-030630- /O.CON.KSGX.WI.Y.0001.240103T1800Z-240104T1200Z/ San Gorgonio Pass Near Banning- 143 PM PST Tue Jan 2 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM PST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...San Gorgonio Pass Near Banning. * WHEN...From 10 AM Wednesday to 4 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. There will be difficult driving for high profile vehicles along I-10. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Maxwell
933 WWUS76 KSGX 030440 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 840 PM PST Tue Jan 2 2024 CAZ058-062-031300- /O.CON.KSGX.WI.Y.0001.240103T1800Z-240104T1200Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Pine Valley, and Borrego Springs 840 PM PST Tue Jan 2 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM THURSDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...San Diego County Mountains. * WHEN...From 10 AM Wednesday to 4 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. Difficult driving for high profile vehicles along I-8 through the San Diego County Mountains. * ADDITIONAL DETAILS...Strongest winds will occur on the ridges and desert mountain slopes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ CAZ065-031300- /O.CON.KSGX.WI.Y.0001.240103T1800Z-240104T1200Z/ San Gorgonio Pass Near Banning- 840 PM PST Tue Jan 2 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM PST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...San Gorgonio Pass Near Banning. * WHEN...From 10 AM Wednesday to 4 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. Difficult driving for high profile vehicles along I-10 through the San Gorgonio Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Moede
366 WWUS76 KSGX 031058 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 258 AM PST Wed Jan 3 2024 CAZ048-032300- /O.NEW.KSGX.FR.Y.0001.240104T1000Z-240104T1700Z/ /O.NEW.KSGX.FR.Y.0002.240105T1000Z-240105T1700Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 258 AM PST Wed Jan 3 2024 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...From 2 AM to 9 AM PST Thursday and from 2 AM to 9 AM PST Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ552-032300- /O.EXB.KSGX.WI.Y.0001.240103T1700Z-240104T0200Z/ Orange County Coastal Areas- Including the cities of Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, and San Clemente 258 AM PST Wed Jan 3 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts to 40 mph expected. * WHERE...Orange County Coastal Areas. * WHEN...From 9 AM this morning to 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ043-032300- /O.EXB.KSGX.WI.Y.0001.240103T1800Z-240104T0200Z/ San Diego County Coastal Areas- Including the cities of Oceanside, Vista, Carlsbad, Encinitas, Chula Vista, National City, and San Diego 258 AM PST Wed Jan 3 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts to 40 mph expected. * WHERE...San Diego County Coastal Areas. * WHEN...From 10 AM this morning to 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ058-062-032300- /O.EXT.KSGX.WI.Y.0001.240103T1800Z-240104T0600Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Pine Valley, and Borrego Springs 258 AM PST Wed Jan 3 2024 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts to 55 mph expected. Isolated gusts to 65 mph. * WHERE...San Diego County Mountains and San Diego County Deserts. * WHEN...From 10 AM this morning to 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ065-032300- /O.EXT.KSGX.WI.Y.0001.240103T1800Z-240104T0600Z/ San Gorgonio Pass Near Banning- 258 AM PST Wed Jan 3 2024 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts to 55 mph expected. * WHERE...San Gorgonio Pass Near Banning. * WHEN...From 10 AM this morning to 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
294 WWUS76 KSGX 032118 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 118 PM PST Wed Jan 3 2024 CAZ055-060-040600- /O.EXB.KSGX.WI.Y.0001.240103T2200Z-240104T1800Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 118 PM PST Wed Jan 3 2024 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...San Bernardino County Mountains and Apple and Lucerne Valleys. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ048-040600- /O.CON.KSGX.FR.Y.0001.240104T1000Z-240104T1700Z/ /O.CON.KSGX.FR.Y.0002.240105T1000Z-240105T1700Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 118 PM PST Wed Jan 3 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...From 2 AM to 9 AM PST Thursday and from 2 AM to 9 AM PST Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ058-062-040600- /O.CON.KSGX.WI.Y.0001.000000T0000Z-240104T0600Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Pine Valley, and Borrego Springs 118 PM PST Wed Jan 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts to 60 mph. * WHERE...San Diego County Mountains and San Diego County Deserts. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ065-040600- /O.CON.KSGX.WI.Y.0001.000000T0000Z-240104T0600Z/ San Gorgonio Pass Near Banning- 118 PM PST Wed Jan 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts to 55 mph. * WHERE...San Gorgonio Pass Near Banning. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ552-040200- /O.CON.KSGX.WI.Y.0001.000000T0000Z-240104T0200Z/ Orange County Coastal Areas- Including the cities of Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, and San Clemente 118 PM PST Wed Jan 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts to 40 mph. * WHERE...Orange County Coastal Areas. * WHEN...Until 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ043-040200- /O.CON.KSGX.WI.Y.0001.000000T0000Z-240104T0200Z/ San Diego County Coastal Areas- Including the cities of Oceanside, Vista, Carlsbad, Encinitas, Chula Vista, National City, and San Diego 118 PM PST Wed Jan 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts to 35 mph. * WHERE...San Diego County Coastal Areas. * WHEN...Until 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ EA
749 WWUS76 KSGX 040333 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 733 PM PST Wed Jan 3 2024 CAZ048-041200- /O.CON.KSGX.FR.Y.0001.240104T1000Z-240104T1700Z/ /O.CON.KSGX.FR.Y.0002.240105T1000Z-240105T1700Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 733 PM PST Wed Jan 3 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM THURSDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...The Inland Empire. * WHEN...From 2 AM to 9 AM Thursday and from 2 AM to 9 AM Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ055-060-041200- /O.CON.KSGX.WI.Y.0001.000000T0000Z-240104T1800Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 733 PM PST Wed Jan 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM THURSDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...San Bernardino County Mountains and Apple and Lucerne Valleys. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ CAZ058-062-040600- /O.CON.KSGX.WI.Y.0001.000000T0000Z-240104T0600Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Pine Valley, and Borrego Springs 733 PM PST Wed Jan 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts to 60 mph. * WHERE...San Diego County Mountains and San Diego County Deserts. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ065-040600- /O.CON.KSGX.WI.Y.0001.000000T0000Z-240104T0600Z/ San Gorgonio Pass Near Banning- 733 PM PST Wed Jan 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts to 55 mph. * WHERE...San Gorgonio Pass Near Banning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ z
172 WWUS76 KSGX 041123 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 323 AM PST Thu Jan 4 2024 CAZ055-060-041230- /O.CAN.KSGX.WI.Y.0001.000000T0000Z-240104T1800Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 323 AM PST Thu Jan 4 2024 ...WIND ADVISORY IS CANCELLED... Locally gusty west to northwest winds will continue into this morning with gusts to 45 mph. $$ CAZ048-042300- /O.NEW.KSGX.FR.Y.0003.240106T1000Z-240106T1700Z/ /O.CON.KSGX.FR.Y.0001.000000T0000Z-240104T1700Z/ /O.CON.KSGX.FR.Y.0002.240105T1000Z-240105T1700Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 323 AM PST Thu Jan 4 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST FRIDAY... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST SATURDAY... * WHAT...Temperatures falling into the lower to mid 30s late each night and early morning will result in frost formation. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...For the first Frost Advisory, until 9 AM PST this morning. For the second Frost Advisory, from 2 AM to 9 AM PST Friday. For the third Frost Advisory, from 2 AM to 9 AM PST Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 1, 9:25 PM PST, 4 hours 59 minutes earlier.
Area forecast discussion, Jan 1, 9:25 PM PST, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
925 PM PST Mon Jan 1 2024
.SYNOPSIS...
Fair and slightly warmer conditions are expected on Tuesday.
Cooler for Wednesday through the rest of the week as a series of
storm systems track over the western United States. The next wave
arrives Tuesday night into Wednesday, bringing rain, gusty winds
in the mountains and high-elevation snow. An additional storm
system develops this weekend, which could bring some of the
coldest air of the season, along with rain and low-elevation snow
showers.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
At 9 PM, skies are mostly clear across Southern California. Clear
skies and generally calm winds are allowing temperatures to fall
quickly this evening. Overnight low temperatures will fall into
the upper-40s at the coast and in the lower deserts, the 30s and
40s across the inland valleys, the low-30s in the High Desert and
lower elevations in the mountains, and the upper-teens to low-30s
at higher elevations.
A transient ridge develops on Tuesday leading to slight warming
across the region. Expect highs in the 60s across the coast and
valleys, the 40s and 50s in the mountains, the upper-50s in the
High Desert and near 70 degrees in the lower deserts. The slight
warming trend will be short-lived, however, as another storm
system is on its heels. Rain chances will increase from northwest
to southeast overnight Tuesday into Wednesday.
Previous Discussion (Issued 128 PM PST Mon Jan 1 2024)...
The storm center over northern Baja will slip farther east
through Tuesday as a weak ridge drops SE over the region, setting
us up for a fair and warmer Tuesday. Don't expect a repeat on
Wednesday, as a cold trough deepens over the State, sending a cold
front sweeping from NW to SE during the day. Showers will break
out in the morning, intensify around midday with the frontal
passage, and wind down from the NW in the afternoon. Look for some
gusty shifting winds from south, to west as the front passes, and
cooler air to follow. Snow levels during the event will mostly be
5000-5500 FT. Several inches of snow could accumulate above 5500
FT. This system will move through quickly, but should have good
upper-level jet support, which could come with enough instability
for a few thunderstorms, so there is a slight chance in the
forecast around the time of frontal passage. Rainfall totals west
of the mountains are forecast to be from 0.20 to 0.40 inch,
0.25-1.00 inch in the mountains, around 0.25 inch in the high
desert, and less than 0.10 in the low desert. Areas of 2-5 inch
snowfall accumulation are likely above 5500 FT. A Winter Weather
Advisory has been issued for our northern mountains, including the
San Jacintos.
Some scattered showers will likely linger behind the front Wednesday
night/Thu morning, followed by fair, dry and cooler weather Thursday
afternoon through Saturday. Another cold wave in the Polar Jet will
dive south along the west coast of Canada on Saturday, and dig into
the Great Basin. This one has a good amount of cold air backed up
behind it, supporting a strong northerly jet with momentum to carry
it through Southern California. It does take an inside track, which
limits moisture availability, but instability and cold air
accompanying this system will be sufficient for periods of showers
and the lowest snow levels of the season (3500-4000 FT) south
through San Diego County. This one is still quite a few days out, so
determining the impact now is dubious. The ensembles indicate quite
a spread in QPF, but nothing heavy at this point.
Indications currently are that the coming weekend event will move
out quickly, only to be followed by yet another strong, cold wave
from the Arctic next week. This highly meridional track is being
maintained by a sharp ridge over the EastPac. Waves riding up and
over this feature tend to dig sharply along it's eastern flank, and
that just happens to be the West Coast. Don't look for much warm
weather anytime soon. Looks like the seasonal forecast schemes have
caught on now, with the latest CPC monthly outlook for January
indicating likely below normal temperatures for SoCal.
&&
.AVIATION...
020430Z...Coast/Valleys...FEW low clouds with bases 1500-2500 ft MSL
and high clouds AOA 18000 ft MSL. Otherwise, SCT-BKN clouds AOA
10000 ft MSL through tonight. -SHRA developing along/near the coast
between 08-12z Wed with more substantial rain to follow later
Wednesday morning.
Mountains/Deserts...SCT-BKN clouds layered 5000-20000 ft MSL through
tonight.
&&
.MARINE...
An approaching weather system will bring northwest winds gusting 20-
30 kt and combined seas near 10-12 feet with steep waves on
Wednesday and Thursday.
&&
.BEACHES...
More northwest swells from 280-290 degrees are expected to bring
strong rip currents and higher surf late Wednesday night into
Thursday. The surf will peak on Thursday, with sets up to 10 feet
possible on exposed west-facing beaches of San Diego County.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory from 10 AM to 8 PM PST Wednesday for
Riverside County Mountains-San Bernardino County Mountains.
PZ...None.
&&
PUBLIC...EA
AVIATION/MARINE...AdamsThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 1:55 AM PST | Beach Hazards Statement | SGX | Orange | 68 hr |
| Jan 2, 1:55 AM PST | High Surf Advisory | SGX | San Diego | 68 hr |
| Jan 2, 1:59 AM PST | Small Craft Advisory | SGX | 58 hr |
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.